I'm on Roaccutane for near 5 months. My weight is 68 kg and my dose is 40mg daily. I have maybe one pimple, but the problem is that the scars from acne are still red. I'm concerned that this maybe goes to rosacea? Can it posible or it is because I'm still on the drug. Will it pass away when I finished with Roaccutane? How to treat it now and then? Will my acne returns? What are the possibilities? Thanks for your answer! Best wishes, Plamen.
Acne Rosacea on Roaccutane?
Doctor Answers (1)
Persistent redness of acne scars is common during the course of Accutane
Usually this redness slowly dissipates after the course of Accutane is finished. Rosacea is not just redness. It's also instability of facial/neck/chest blood vessels, flushing and papules/pustules or plaques.
We use Accutane to treat rosacea. Wait until two-three months after finishing Accutane to see how the redness does.
A certain number of acne patients will have a recurrence of acne after finishing Accutane. It is more likely for patients with a strong family history of cystic or scarring acne and for patients with hormonal abnormalities. A recurrence is more likely if a patient is on low dose Accutane.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.